Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diarrhea. Diet?

my 1.4 year girl baby get infested by diarrhoea, what food i should give to her? can i feed cerelac ?
Asked On : Sun, 11 Mar 2012
Answers:  2 Views:  357
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
thanks for using Health Care magic .

I would be pleased to answer your question

In your child it would be very important to check for the cause of the diarrhea . It could be infective or non infective .

Keeping your child hydrated would be the most important step .

make sure that there is no fever , the child does not have abdomen pain .

You can show the child to the doctor . Keep the child hydrated with lots of electral (ORS) as children dehydrate rapidly . Give a lot of fluids . Avoid cerelac .


What the child eats or drinks may make diarrhea worse. Changing the diet may relieve some types of diarrhea.

In most cases, you should continue feeding your baby or child as usual. Most children can keep up with the nutrients they lose through diarrhea if they increase the amount of food they take in. For babies, always continue breast-feeding or formula feeding.

Many children develop mild and temporary lactose intolerance. Continuing dairy foods may make the diarrhea last longer, but it can also allow a faster return to a regular diet. Babies who eat solid foods may continue to do so as long as they can keep the food down.

A full appetite is often the last behavior to return after an illness. Children should be allowed to take their time returning to their normal eating habits. No specific diet is recommended for diarrhea, but children usually tolerate bland foods better. Bulking agents, such as starches, fresh fruits, and vegetables sometimes help create more solid stool. Fruit juices can loosen stool.

For some children, a return to their regular diet can also bring a return of diarrhea. This is usually due to mild difficulty the gut has in absorbing regular food. This type of diarrhea usually doesn't last long and is different from the diarrhea that came during the actual illness. It requires no treatment as long as there are no other symptoms.

Diarrhea caused by antibiotics may be reduced by giving the child yogurt with live active cultures (look for a statement on the label). If the diarrhea persists, contact your health care provider to discuss changing or stopping the antibiotic. Do not stop antibiotic treatment without checking with your child's doctor.

Thanks and take care
Answered: Thu, 17 May 2012
I find this answer helpful
Pediatrician Dr. Arunkumar Suri's  Response
If diarrhea started after giving any new food please stop for some time. If you are still breast feeding continue it. Do not introduce any new food now. If you were giving cerelac much before diarrhea started you can continue to give it. Give plenty of fluids. If the child has high fever, vomiting or is passing blood and mucus in the stool please show the child to a doctor immediately.
Answered: Thu, 17 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor